There are many
medications which have a side effect of neuropathy. They might not even be the main
cause of neuropathy, but also taking them for other
reasons can increase neuropathy, or be the additional
reason that a pre-existing situation can become full
blown neuropathy with all its pain, tingling,
numbness and other symptoms.
Below i s a
partial list that we have created. If you
have a question about the listed drugs or a drug not on this list go
read the possible side effects of the drug. You also have to remember that it may not list
it as neuropathy. It may use the neuropathy side effect
such as numbness and tingling, nerve
pain, paresthesia, etc. etc.
Take a Quiz: Am I doing everything I can to daily help my neuropathy?
Find out what lifestyle changes will help, take the quiz and get our suggestions and get our assistance on what you can do.
Statin drugs are designed to block
cholesterol. However, nerve cells are made from
cholesterol and thus blocking it means the breakdown
of the myelin sheath which is the cause of the nerve
damage which is neuropathy - see above under
If you are taking any of these medications, and you
have neuropathy, you need to speak to your doctor
about getting off of them and replacing them with a
Minimally, your doctor should put you on a
medication that does not cause neuropathy.
you doctor is not willing to work with you on this,
you should find a doctor who will.
We have used our best judgment in compiling this information. The Food and Drug Administration may not have evaluated the information presented. Any reference to a specific product is for your information only and is not intended to diagnose, treat, cure, or prevent any disease